MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8880923
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Image review: submitted images appear to display broken implant and damaged instrument thread.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior lumbar interbody fusion (plif) at l4/5 due to spondylolisthesis at l4.During the surgery, spinal cage was broken while it was hammered.When the cage was filled with grafted bone, the anterior of the cage was found to be open.At that point, it had been visually checked that the screw that opens the rear of cage was not turned, so the open part was closed with the surgeon¿s hands and it was inserted.As there was a tilt of the vertebrae like l5/s angle, the anterior of the cage was opened again during insertion and was broken.The surgical site was thoroughly cleaned, but it was unknown whether the fragment(s) was left over or not.When the relevant cage was unpacked, it seemed not to be elevated, and to have its screw protruded.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: the tabs on the backside of the peak sections have broken off.Damaged to the peek section indicates that the peek section may have come in contact with the walls of the disc space during installation.This can cause the peek section to slide up placing enough pressure on the tabs to break them.The witness marks on the backside of the spacer indicate that force was used in an attempt to install the spacer.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6889455
Report Number1030489-2017-02092
Device Sequence Number116259
Product Code MAX
UDI-Device Identifier00643169430785
UDI-Public00643169430785
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2025
Device Catalogue Number8880923
Device Lot Number0555799W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date09/25/2017
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1